So, obviously, I'm a writer.
I have pretty bad ADD/ADHD and though it's never bothered me before, it's really affecting my writing as of late. I don't really think this is a medical question, as doctors can't really give me advice with this. Before I got off my meds (It was a decision I made myself because of the hormonal imbalance.), it was hard for me to really focus on my writing because my medicine made me a little groggy and cranky and that interfered with my creative process.
When I got off, my mind really went a mile a minute and I had no problem doing several stories at a time. Now, I can barely get maybe ten or fifteen thousand words in before I completely lose all interest. I don't know if it's a personal bump in the road I'm going through or if I need to get back on my meds. Any advice? I mean I haven't been off an extremely long time, I stopped taking them when I was thirteen and I'm twenty now. I was on Adderall if that helps.
Update: Even though people assumed I wanted you all to tell me whether or not I should get back on my meds, I appreciate the writing advice that was given to me. I mentioned my meds because as people who take them know, they affect many aspects of your life, such as your creativity. I wanted it to be known in case another writer with the same issue could help me. I didn’t go back on my meds and my creativity has improved exponentially. I found that what I really needed was a change of scenery. The monotony of my life was beginning to affect my creativity, not the absence of my meds. A little bit about me, I’m not a very social person. I decided to change that, get out there, and actually meet other writers, go to workshops, conventions, and all in all, take writing more seriously, and it did wonders. I also learned that I’ve always been a writer that wants to read what I’m writing far more than I actually wanted to write it. I was so ready for the finished product that the actual work that I needed to put into it seemed excessive, and oftentimes boring. I’m grateful for all the advice I was given and I really want to thank everyone who answered.